Document Detail


Acute intoxication caused by a synthetic cannabinoid in two adolescents.
MedLine Citation:
PMID:  23118671     Owner:  NLM     Status:  PubMed-not-MEDLINE    
Abstract/OtherAbstract:
Illicit drug use continues to be a common problem among pediatric patients. Daily marijuana use among high school seniors is currently at a 30-year high. Marijuana use in adults has rarely been associated with cardiovascular adverse effects, including hypertension, tachycardia, arrhythmia, and myocardial infarction. Recently, abuse of synthetic cannabinoids, such as the incense "K2" or "Spice," has been increasingly reported in the lay press and medical literature. Overdose and chronic use of these substances may cause adverse effects including altered mental status, tachycardia, and loss of consciousness. Overdoses in adult patients have been described; however, limited reports in the pediatric population have been documented. A recent case series describes myocardial infarctions in pediatric patients, associated with synthetic cannabinoid use. In this report, we describe two adolescent patients admitted after they inhaled "K2," resulting in loss of consciousness, tachycardia, and diffuse pain.
Authors:
Travis S Heath; Zachary Burroughs; A Jill Thompson; Frederick W Tecklenburg
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  The journal of pediatric pharmacology and therapeutics : JPPT : the official journal of PPAG     Volume:  17     ISSN:  1551-6776     ISO Abbreviation:  J Pediatr Pharmacol Ther     Publication Date:  2012 Apr 
Date Detail:
Created Date:  2012-11-02     Completed Date:  2012-11-05     Revised Date:  2013-05-30    
Medline Journal Info:
Nlm Unique ID:  101089851     Medline TA:  J Pediatr Pharmacol Ther     Country:  United States    
Other Details:
Languages:  eng     Pagination:  177-81     Citation Subset:  -    
Affiliation:
Medical University of South Carolina, Charleston, South Carolina.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  The pharmacokinetics of oseltamivir and oseltamivir carboxylate in a critically ill pediatric patien...
Next Document:  Chloramphenicol toxicity revisited: a 12-year-old patient with a brain abscess.